Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some consequences of the standard polynomial


Author: Qing Chang
Journal: Proc. Amer. Math. Soc. 104 (1988), 707-710
MSC: Primary 16A38
DOI: https://doi.org/10.1090/S0002-9939-1988-0964846-8
MathSciNet review: 964846
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The standard polynomial of degree $ m$ is the polynomial $ \sum {\{ {\text{sign(}}\rho {\text{)}}{x_{\rho (1)}}{x_{\rho (2)}} \cdots {x_{\rho (m)}}\vert\rho \in {S_m}} \} $, where $ {S_m}$ is the symmetric group on $ m$ letters. We show that the polynomial

$\displaystyle \sum {\{ {\text{sign(}}\rho \sigma {\text{)}}{x_{\rho (1)}}{y_{\s... ...gma (2)}} \cdots {x_{\rho (m)}}{y_{\sigma (m)}}\vert\rho ,\sigma \in {S_m}\} } $

is a consequence of the standard polynomial of degree $ m$. We also show that certain polynomials of the form $ \sum \{ {\text{sign(}}\rho {\text{)}}{x_{\rho (1)}}{x_{\rho (2)}} \cdots {x_{\rho (n)}}\vert\rho \in Q\} $, where $ n \geq m$ and $ Q$ is a suitable subset of $ {S_n}$, are consequences of the standard polynomial of degree $ m$.

References [Enhancements On Off] (What's this?)

  • [1] S. A. Amitsur, Alternating identities, Ring theory (Proc. Conf., Ohio Univ., Athens, Ohio, 1976) Dekker, New York, 1977, pp. 1–14. Lecture Notes in Pure and Appl. Math., Vol. 25. MR 0439877
  • [2] S. A. Amitsur, Polynomial identities, Israel J. Math. 19 (1974), 183–199. MR 0422335, https://doi.org/10.1007/BF02756631
  • [3] Edward Formanek, The polynomial identities of matrices, Algebraists’ homage: papers in ring theory and related topics (New Haven, Conn., 1981) Contemp. Math., vol. 13, Amer. Math. Soc., Providence, R.I., 1982, pp. 41–79. MR 685937
  • [4] Nathan Jacobson, 𝑃𝐼-algebras, Lecture Notes in Mathematics, Vol. 441, Springer-Verlag, Berlin-New York, 1975. An introduction. MR 0369421
  • [5] Louis Halle Rowen, Polynomial identities in ring theory, Pure and Applied Mathematics, vol. 84, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1980. MR 576061

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A38

Retrieve articles in all journals with MSC: 16A38


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0964846-8
Keywords: Polynomial identity, standard polynomial, Capelli polynomial
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society